FDA Investigates Studies Of Teen Accidents, Deaths Linked To TikTok Problem – CBS dangolka

0
9

(CNN) — The US Meals and Drug Administration issued a warning Thursday over “severe issues with excessive doses” of the widespread over-the-counter allergy treatment Benadryl.
An excessive amount of diphenhydramine (Benadryl), can result in extreme well being issues, together with severe coronary heart issues, seizures, coma and even loss of life.
The FDA cited reviews of youngsters ending up in hospital emergency rooms or dying after taking part within the so-called “Benadryl Problem,” on the social media platform TikTok.
“We’re investigating these reviews and conducting a evaluation to find out if extra instances have been reported,” the company stated in a information launch.

FDA warns to not take extra of the allergy drugs diphenhydramine (Benadryl) than advisable. Teenagers are taking part in harmful “Benadryl Problem” on TikTok, which might result in severe issues and loss of life: https://t.co/4RBtFmyNz6 pic.twitter.com/3ABINMQglJ
— FDA Drug Info (@FDA_Drug_Info) September 24, 2020

The FDA stated it had contacted TikTok and “strongly urged” it to take away movies of the “Benadryl Problem” from its platform and to watch for any new posts.
“Well being care professionals must be conscious that the ‘Benadryl Problem’ is going on amongst teenagers and alert their caregivers about it,” the company stated.
Benadryl is an antihistamine used to deal with signs similar to a runny nostril or sneezing from higher respiratory allergic reactions, hay fever or the widespread chilly. It’s protected and efficient when used as advisable, the FDA stated.
“Diphenhydramine is marketed beneath the brand-name Benadryl, retailer manufacturers, and generics. Additionally it is out there together with ache relievers, fever reducers, and decongestants,” the company stated.
Shoppers and fogeys ought to retailer Benadryl and different over-the-counter medicines and prescription medicines out of the attain of youngsters.
The FDA additionally recommends locking up medicines to stop unintended poisonings and misuse by teenagers, “particularly when they’re residence extra typically because of the COVID-19 pandemic and could also be extra more likely to experiment.”
The-CNN-Wire™ & © 2020 Cable Information Community, Inc., a WarnerMedia Firm. All rights reserved.

LEAVE A REPLY

Please enter your comment!
Please enter your name here